Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 92, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 1998, 7:32 PM CDT for Pecos County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1998, 7:32 PM CDT (00:32 UTC)
- Expired
- Jun 13, 1998, 8:20 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4796 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 28.5
The text
As transmitted, in the capitals the NWS used until 2016.
964 WUUS1 KMAF 140033 RRA SVRMAF TXC371-140120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND TX 732 PM CDT SAT JUN 13 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PECOS COUNTY IN WESTERN TEXAS * UNTIL 820 PM CDT * AT 731 PM CDT... MIDLAND DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHEAST OF FORT STOCKTON MOVING EAST AT 30 MPH. * THIS STORM WILL CROSS HIGHWAY 285...AND THEN REMAIN IN RURAL AREAS. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS TJT/TWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:20 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 13, 2:20 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED KP07 LOW NATIONAL WEATHER SERVICE MIDLAND TX 220 PM CDT SAT JUN 13 1998 18Z SFC ANALYSIS SHOWS LOW PRESSURE OVER NERN CO WITH ASSOCIATED TROUGH E KCDS-E KMAF-W KP07. DEWPOINTS REMAIN GENERALLY IN THE 50S ACROSS THE FA WITH MAINLY SW-WLY WINDS. KMAF 88D VWP INDICATING SW- WLY WINDS FROM THE SFC TO AT LEAST 11K FT MSL. IN ADDITION... REFLECTIVITY PRODUCT INDICATING ISOLATED SHRA/TSRA OVER THE HIGHER TERRAIN. 1845Z VISIBLE IMAGE SHOWS NICE CUMULUS FIELD OVER MOUNTAINS BUT GENERALLY CUMULUS FREE E OF THE MOUNTAINS. WV LOOP SHOWS SUBTROPICAL PLUME OF MOISTURE OVER MUCH OF THE AREA. MODELS IN GOOD AGREEMENT IN KEEPING H5 RIDGE OVER GULF OF MEXICO THE DOMINATE WX FEATURE OVER FA AS SYSTEMS (ALONG WITH WX) CONTINUE TO STAY WELL N. AS A RESULT...SEE NO UPPER SUPPORT ATTM TO GIVE WIDESPREAD CONVECTION OVER THE AREA. THEREFORE...CONVECTION TO REMAIN CONFINED TO VICINITY OF MOUNTAINS (RELATIVELY WEAK MID LEVEL WLY FLOW SHOULD KEEP STORMS GENERALLY W OF THE PECOS RIVER). SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL GIVEN ABOVE NORMAL PW AMOUNTS OVER THE AREA. IN ADDITION...SOUNDING PROFILES SHOULD GENERALLY BECOME MORE CONDUCIVE TO DOWNBURSTS. OTHERWISE... TEMPERATURES ALOFT WILL CONTINUE TO INCREASE RESULTING IN DRY...HOT WX FOR MUCH OF THE FA THROUGH EARLY NEXT WEEK. AS FOR TEMPERATURES...WILL STICK CLOSER TO PERSISTENCE THIS GO AROUND AS GUIDANCE LOOKS A LITTLE TOO COOL GIVEN TRENDS LAST SEVERAL DAYS. MAF 72/104 -- CNM 69/103 -- MRF 59/101 21 P07 74/92 21 EARLE
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:58 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
| Jun 13, 8:34 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.